Tasmar Side Effects

Serious Tasmar Side Effects

Some side effects with Tasmar are potentially serious and should be reported immediately to your healthcare provider. Although most of these serious side effects are rare, a few may be common. Again, many of these side effects may be due to carbidopa-levodopa, not Tasmar. These serious side effects of Tasmar (plus carbidopa-levodopa) include but are not limited to:
 
  • Any signs of liver damage, such as:
 
    • Elevated liver enzymes (found using a simple blood test)
    • Persistent, severe nausea
    • Severe fatigue or lethargy
    • Loss of appetite
    • Yellowing of the whites of the eyes or skin (jaundice)
    • Dark urine
    • Severe itching
    • Upper-right abdominal tenderness
 
  • Severe diarrhea
  • Falling asleep suddenly and without warning during the day
  • Severe muscle pain
  • Symptoms of neuroleptic malignant syndrome (NMS), which may occur if Tasmar is stopped too abruptly, such as:
 
    • A high fever
    • Stiff muscles
    • Confusion
    • Irregular pulse or blood pressure
    • A fast heart rate (tachycardia)
    • Sweating
    • Irregular heart rhythms (arrhythmias)
 
  • Low blood pressure (hypotension) or high blood pressure (hypertension)
  • Fainting
  • Falling
  • Intense, unusual urges, such as urges to gamble or engage in risky sexual activity 
  • Bleeding in the digestive tract
  • Psychiatric problems, such as:
 
    • Hallucinations
    • Hostility
    • Delusions
    • Paranoia
    • Depression
 
  • Intestinal ulcers (known as duodenal ulcers)
  • A heart attack
  • Falling or balance problems
  • Signs of an allergic reaction, such as:
 
    • An unexplained rash
    • Hives
    • Itching
    • Swelling of the mouth or throat
    • Wheezing
    • Difficulty breathing.
 
The most serious side effect of Tasmar is liver failure. In order to help catch this side effect early, your healthcare provider will need to check your liver enzymes (using a simple blood test) every two to four weeks for the first six months. After that, your healthcare provider can check your liver enzymes periodically as necessary. If at any time your liver enzymes increase past twice the normal upper limit, you must stop taking Tasmar permanently.
 
Ways to Prep Your Kitchen to Eat Well During Cancer Treatment

Tasmar for Parkinson's

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.